Alert archive / Montana / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Great Falls, MT

July 31, 200814 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 31, 2008, 12:35 PM MDT for 14 counties in Montana. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2008, 12:35 PM MDT (18:35 UTC)
Expired
Jul 31, 2008, 8:00 PM MDT
In force
7 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 63 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 6.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2008-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2008-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3139 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 311835
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1235 PM MDT THU JUL 31 2008

MTZ112-114-010245-
/O.NEW.KTFX.FW.W.0007.080731T1835Z-080801T0200Z/
/O.CON.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
1235 PM MDT THU JUL 31 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING FOR THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

STRONG WESTERLY FLOW ALOFT COMBINED WITH DAYTIME HEATING AND A
DRY AIRMASS IS CAUSING GUSTY WINDS AND LOW RELATIVE HUMIDITIES
AGAIN TODAY. EXPECT WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH
GUSTS TO 30 MPH THIS AFTERNOON AND EARLY EVENING ALONG WITH
MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. CONDITIONS WILL
IMPROVE EARLY THIS EVENING AND AS WINDS DIMINISH AND RELATIVE
HUMIDITIES BEGIN TO RECOVER.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN
ROCKIES ON FRIDAY...ACCOMPANIED BY INTENSE UPPER LEVEL FLOW. THIS
INTENSE FLOW IS ANTICIPATED TO MIX DOWN TO THE SURFACE...
RESULTING IN STRONG AND GUSTY WESTERLY SURFACE WINDS DURING FRIDAY
AFTERNOON AND EVENING. WINDS ARE EXPECTED TO BE STRONGER THAN
THOSE OF THURSDAY. THESES STRONG WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 1O TO 20 PERCENT...CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.


$$

MTZ113-115-117-010200-
/O.NEW.KTFX.FW.W.0007.080731T1835Z-080801T0200Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
1235 PM MDT THU JUL 31 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND LOW RELATIVE 
HUMIDITIES. 

STRONG WESTERLY FLOW ALOFT COMBINED WITH DAYTIME HEATING AND A
DRY AIRMASS IS CAUSING GUSTY WINDS AND LOW RELATIVE HUMIDITIES
AGAIN TODAY. EXPECT WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH
GUSTS TO 30 MPH THIS AFTERNOON AND EARLY EVENING ALONG WITH
MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. CONDITIONS WILL
IMPROVE EARLY THIS EVENING AND AS WINDS DIMINISH AND RELATIVE
HUMIDITIES BEGIN TO RECOVER.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KTFX 312102
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
302 PM MDT THU JUL 31 2008

MTZ113-115-117-010515-
/O.EXA.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/
/O.CON.KTFX.FW.W.0007.000000T0000Z-080801T0200Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
302 PM MDT THU JUL 31 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING FOR CENTRAL AND NORTHCENTRAL
MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

STRONG WESTERLY FLOW ALOFT COMBINED WITH DAYTIME HEATING AND A
DRY AIRMASS IS CAUSING WESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS
TO 30 MPH AND LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT. THESE
CONDITIONS WILL CONTINUE THE REST OF THIS AFTERNOON AND EARLY EVENING.
CONDITIONS WILL IMPROVE BY MID-EVENING AS WINDS DIMINISH AND
RELATIVE HUMIDITIES BEGIN TO RECOVER.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN
ROCKIES ON FRIDAY...ACCOMPANIED BY STRONG WINDS ALOFT. DAYTIME
HEATING WILL RESULT IN GUSTY WESTERLY WINDS OF 15 TO 25 MPH WITH
GUSTS TO 40 MPH. WINDS ARE LIKELY TO BE STRONGER THAN THOSE OF
TODAY. THE DRY AIRMASS WILL AGAIN RESULT IN LOW RELATIVE
HUMIDITIES OF 10 TO 20 PERCENT. WINDS WILL DECREASE AND HUMIDITIES
RECOVER BY DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

MTZ112-114-010515-
/O.CON.KTFX.FW.W.0007.000000T0000Z-080801T0200Z/
/O.CON.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
302 PM MDT THU JUL 31 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES.

STRONG WESTERLY FLOW ALOFT COMBINED WITH DAYTIME HEATING AND A
DRY AIRMASS IS CAUSING WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS
TO 35 MPH AND LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT. THESE
CONDITIONS WILL CONTINUE THE REST OF THIS AFTERNOON AND EARLY
EVENING. CONDITIONS WILL IMPROVE BY MID-EVENING AS WINDS DIMINISH
AND RELATIVE HUMIDITIES BEGIN TO RECOVER.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN
ROCKIES ON FRIDAY...ACCOMPANIED BY STRONG WINDS ALOFT. DAYTIME
HEATING WILL RESULT IN STRONG GUSTY WESTERLY WINDS. WINDS ARE
LIKELY TO BE STRONGER THAN THOSE OF TODAY WITH SPEEDS OF 25 TO 35
MPH AND GUSTS TO 50 MPH. THE DRY AIRMASS WILL AGAIN RESULT IN LOW
RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. WINDS WILL DECREASE AND
HUMIDITIES RECOVER BY DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

MTZ116-118-010515-
/O.EXA.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
302 PM MDT THU JUL 31 2008

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR A PORTION OF SOUTHWEST MONTANA FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR A PORTION OF SOUTHWEST MONTANA FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES.

A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN
ROCKIES ON FRIDAY...ACCOMPANIED BY STRONG WINDS ALOFT. DAYTIME
HEATING WILL RESULT IN GUSTY WEST TO NORTHWEST WINDS OF 15 TO 25
MPH. THE DRY AIRMASS WILL AGAIN RESULT IN LOW RELATIVE HUMIDITIES
OF 10 TO 20 PERCENT. WINDS WILL DECREASE AND HUMIDITIES RECOVER BY
DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KTFX 010225
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
825 PM MDT THU JUL 31 2008

MTZ112>115-117-010330-
/O.EXP.KTFX.FW.W.0007.000000T0000Z-080801T0200Z/
/O.UPG.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/
/O.NEW.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
825 PM MDT THU JUL 31 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR NORTH
CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR NORTH
CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES...

FOR THIS EVENING...
THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA.

SURFACE WIND SPEEDS CONTINUE DECREASING TONIGHT...WHILE RELATIVE
HUMIDITIES CONTINUE RISING. HOWEVER...RELATIVE HUMIDITIES ARE ONLY
FORECAST TO RECOVER TO THE 45 TO 55 PERCENT RANGE. THUS...THE RED
FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING.

FOR FRIDAY...
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF
SOUTHWEST MONTANA.

A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE
ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE
WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH
WITH GUSTS TO 45 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF
THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT
RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE
FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES
WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS
AFTER DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ116-118-010330-
/O.UPG.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/
/O.NEW.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
825 PM MDT THU JUL 31 2008

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR
PORTIONS OF SOUTHWEST MONTANA.

A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE
ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE
WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 25 MPH
WITH GUSTS TO 40 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF
THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT
RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE
FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES
WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS
AFTER DARK.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

A COHEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 31, 11:33 AM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 31, 11:33 AM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1133 AM MDT THU JUL 31 2008

...UPDATE TO AVIATION...

.UPDATE...
NO UPDATE TO ZONE AND STATE FORECASTS THIS MORNING. A WEAK UPPER
LEVEL RIDGE OF HIGH PRESSURE WITH A DRY AIRMASS WILL KEEP SKIES
MOSTLY SUNNY TODAY. A WEAK DISTURBANCE WITH ASSOCIATED LIFT WILL
MOVE OVER SOUTHWEST MONTANA THIS AFTERNOON...BUT THE AIRMASS WILL
BE TOO DRY TO SUPPORT THUNDERSTORM DEVELOPMENT. TEMPERATURES AND
WINDS SEEM TO BE IN GOOD SHAPE.  COULSTON

&&

.AVIATION...
UPDATED 1830Z.
THERE WILL BE VFR CONDITIONS WITH A LITTLE THIN CLOUDINESS ABOVE
25000 FT AGL THIS AFTERNOON IN THE NORTH AND INCREASING CLOUDINESS
ABOVE 25000 FT AGL IN THE SOUTH LATE TONIGHT AND FRIDAY MORNING.
FEEL FAIRLY CONFIDENT IN THE WIND FORECAST WITH WEST TO NORTHWEST
WINDS 10 TO 15 KNOTS THIS AFTERNOON. WINDS WILL DIMINISH BY DARK.
WINDS WILL INCREASE BY LATE FRIDAY MORNING AND COULD SEE WESTERLY
WINDS OF NEAR 25 KNOTS NEAR KCTB. BLANK

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THE WEEKEND.
CONTINUED LOW RELATIVE HUMIDITIES AND AFTERNOON BREEZES ARE
ANTICIPATED DURING THIS TIME. IN PARTICULAR...FRIDAY APPEARS TO
BE A VERY WINDY DAY. A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE
ACROSS THE NORTHERN ROCKIES ON FRIDAY...INCREASING WESTERLY WINDS
AND MAINTAINING LOW RELATIVE HUMIDITIES. AS A RESULT...A FIRE
WEATHER WATCH FOR MUCH OF THE ROCKY MOUNTAIN FRONT HAS BEEN
ISSUED FOR FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE
OF AFTERNOON THUNDERSTORMS BY SATURDAY...HOWEVER WETTING RAIN
FROM THESE STORMS IS UNLIKELY. ZUMPFE

&&

.PREV DISCUSSION...
/ISSUED 500 AM MDT THU JUL 31 2008/

TODAY THROUGH SATURDAY...COOL AND DRY AIR WILL REMAIN ACROSS THE
FORECAST AREA THIS MORNING...AS THE MOSTLY DRY STORM SYSTEM
AFFECTING THE REGION DURING THE PAST TWO DAYS MOVES NORTH INTO
CANADA. A DEVELOPING UPPER LEVEL RIDGE OF HIGH PRESSURE TO THE
WEST OF THE FORECAST AREA WILL MOVE EAST DURING LATE
TONIGHT...WITH FRIDAY AFTERNOON TEMPERATURES WARMING
SIGNIFICANTLY FROM THOSE TODAY. BY FRIDAY...SOUTHWESTERLY FLOW
ALOFT IS EXPECTED TO BE PRESENT...WITH A MOSTLY DRY AND QUICK
MOVING PACIFIC STORM SYSTEM EMBEDDED WITHIN THE FLOW. AN INTENSE
JET STREAK JUST UPSTREAM OF THIS DRY PACIFIC SYSTEM IS EXPECTED
TO MIX DOWN TO THE SURFACE DURING THE DAY ON FRIDAY...AHEAD OF AN
ASSOCIATED SURFACE COLD FRONT. WESTERLY WINDS AHEAD AND BEHIND
THIS FRONT ARE LIKELY TO BE STRONG...WITH GUSTS TO 50 MPH ALONG
THE NORTHERN ROCKY MOUNTAIN FRONT. CONSEQUENTLY...FIRE WEATHER
HIGHLIGHTS HAVE BEEN ISSUED FOR FRIDAY AND ARE DETAILED FURTHER
IN THE FIRE WEATHER DISCUSSION SECTION. A CONTINUATION OF
SOUTHWESTERLY FLOW ALOFT AND A SLIGHT INCREASE IN MID LEVEL
MOISTURE DURING SATURDAY WILL RESULT IN ISOLATED AFTERNOON
THUNDERSTORM DEVELOPMENT ACROSS SOUTHWEST MONTANA. THESE STORMS
ARE NOT LIKELY TO PRODUCE MUCH MEASURABLE PRECIPITATION. ZUMPFE

SATURDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL TROF OF LOW
PRESSURE WILL BE MOVING INTO THE PACIFIC NORTHWEST EARLY IN THE
PERIOD...THEN SLOWLY MOVE TOWARDS WESTERN MONTANA FOR SUNDAY AND
MONDAY. AS A RESULT...A SOUTHWESTERLY FLOW ALOFT WILL DEVELOP
OVER CENTRAL MONTANA. THIS MEANS ABOVE NORMAL TEMPERATURES AND
SMALL CHANCES FOR ISOLATED THUNDERSTORMS ACROSS THE REGION.
AFTERNOON HIGHS WILL GENERALLY AVERAGE AROUND 5 DEGREES ABOVE
NORMAL FOR SUNDAY AND MONDAY. THE BEST CHANCE FOR ANY
THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING
HOURS...BUT AGAIN ANY THUNDERSTORM ACTIVITY SHOULD BE ISOLATED.
BRUSDA

WEDNESDAY AND THURSDAY...AN UPPER LEVEL RIDGE WILL CONTINUE TO
TO INFLUENCE OUR WEATHER WITH ABOVE SEASONAL AVERAGE TEMPERATURES
ALONG WITH LITTLE OR NO PRECIPITATION. A FEW WEAK UPPER LEVEL
DISTURBANCE MAY MOVE THROUGH THE RIDGE AT TIMES FOR ONLY A SLIGHT
CHANCE OF AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS OVER
THE MOUNTAINS. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  84  51  90  53 /   0   0  10  10
CTB  77  47  84  46 /   0   0  10  10
HLN  88  55  95  58 /   0   0  10  10
BZN  89  49  92  53 /   0   0  10  10
WEY  78  46  89  47 /   0  10  10  10
DLN  85  49  89  50 /   0   0   0  10
HVR  85  48  93  53 /   0   0  10  10
LWT  81  48  91  52 /   0   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR MTZ112-114.

&&

SHORT TERM...COULSTON
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 31, 7:00 AM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
700 AM MDT THU JUL 31 2008

MTZ009-010-014-044>046-048-049-011200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
700 AM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES
ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS ALONG
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. A FIRE WEATHER WATCH
IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>013-015-047-050>055-011200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
700 AM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:19 AM MDTFire Weather WatchTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more16 hr

Nearby

Red Flag Warnings in Montana, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.